Jump to content

Photo

Tazorac To Accutane

tazorac accutane initial breakout

4 replies to this topic

#1 gointhedistance

gointhedistance

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 7
About Me
  • Gender:Male
  • Location:Atlanta
  • Interests:The three B's.
  • Joined: 30-November 12

Posted 30 November 2012 - 02:01 PM

Has anyone switched from Tazorac to Accutane? Or I guess any retinoid really. Did you experience as bad as IB? I have severe acne but it's more moderate right now due to Tazorac and oral antibiotics (though I think they are losing there efficiency). Regardless it doesn't seem to be clearing me up like it did a couple of years ago.

Been dealing with acne off and on for 6 years now. Tazorac user for 3. Scarring is becoming a serious issue. Skin never gets a break to heal. Need a long term answer even if accutane only works for a couple of years, so I'm seriously contemplating the switch. Know all the health concerns as well.

So if anyone has gone from Tazorac to Accutane or I guess any topical retinoid, what did you experience? Was it less harsh of a breakout? Less drying? Any sort of insight would be helpful.

#2 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 133
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 30 November 2012 - 03:30 PM

Are you using topical or oral Isotretinoin? What dosage are you on if you're using the oral preparation?

#3 gointhedistance

gointhedistance

    Junior Member

  • Members
  • Posts & Likes
    Posts: 34
    Likes: 7
About Me
  • Gender:Male
  • Location:Atlanta
  • Interests:The three B's.
  • Joined: 30-November 12

Posted 30 November 2012 - 04:35 PM

I'm currently using Tazorac topical gel .1%. I'm thinking about switching to accutane since I'm no longer remaining clear and haven't been for about 5-6 months. I was wondering if the initial breakout will be as bad if I switched to oral accutane since I have been using tazorac for 3 years.

Haven't switched to accutane yet but seriously considering it.

#4 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 133
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 30 November 2012 - 05:43 PM

For severe, resistant acne (which sounds like you have) Isotretinoin is the best and most effective option. Remission is achieved in 70%-80% of patients, with roughly 20% needing another course after relapsing.

A true initial breakout is rare, occurring in less than 1 out of 10,000. Likelier it is purely coincidental as most pimples don't develop or end at the same time. If an initial breakout does happen, a dermatologist will prescribe more topicals or give you oral steroids. If you're concerned with side effects or an initial breakout, you could ask your dermatologist to start you off at a low dose (10 mg). Keep in mind that the lower the dose, the higher chance for relapse.

#5 andrewbleah

andrewbleah

    I'm wise.

  • Veteran Members
  • Posts & Likes
    Posts: 379
    Gallery Images: 2
    Blog Entries: 7
    Likes: 43
About Me
  • Gender:Male
  • Joined: 23-June 12

Achievements

     

Posted 01 December 2012 - 01:54 AM

For severe, resistant acne (which sounds like you have) Isotretinoin is the best and most effective option. Remission is achieved in 70%-80% of patients, with roughly 20% needing another course after relapsing.

A true initial breakout is rare, occurring in less than 1 out of 10,000. Likelier it is purely coincidental as most pimples don't develop or end at the same time. If an initial breakout does happen, a dermatologist will prescribe more topicals or give you oral steroids. If you're concerned with side effects or an initial breakout, you could ask your dermatologist to start you off at a low dose (10 mg). Keep in mind that the lower the dose, the higher chance for relapse.

An inital breakout is not rare at all when starting accutane.Ask people around and see.I agree with oral steroid like prednisone to reduce the swelling and the chanse of scarring.I stared at 30mg and had an AWFUL ib ,I'm not tring to scare you , just telling my story . I also agree with low dose = higher chance of relapse.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users